Is anyone taking a CCB (Verapamil ) with Bystolic?
I currently take Benicar 40mg, HCTZ 12.5, and 240mg of Verap. in the am and 120mg at night. My resting pulse is always about 80.
My cardiologist recnetly gave me 5 mg. of Bystolic and told me to omit the PM 120mg. of Verapamil.
I'm nervous about adding this medication. I also take 0.2 mg of Clonidine only at night and he said I can decrease this to 0.1 mg or stop it. ( I can get myself off of the Clonidine easily as I don't take it all the time.
I am just nervous about the Verapamil with the Bystolic.
Last edited by mod-anon; 01-28-2009 at 01:07 PM.
Reason: starting a new thread with this post.
Don't count on getting getting off Clonidine easily even though you don't take it all the time. I was on it for two yrs @ 0.1mg twice a day. It took me two months & two tries to get off of it.
According to a medical article by ER Doc's, Clonidine withdrawal is the top reason for extremely high rebound hypertension (where one's b/p increases beyond its orginal numbers .) This is very dangerous as it leaves one with the possibility of having a stroke or heart attack.
My Dr. also told me to just stop clonidine & start another one. It didn't work. The package directions say on most of these b/p meds to taper while starting another med. Of course one has to monitor one's b/p while doing this. Fam
Regarding stopping the Clonidine, I've already stopped it multiple times, for months at a time, reduced the dosage, etc. I don't take it on a regular basis, and the dosage is so low, rebound HTN is not an issue for me,with this. I've been taking it on and off for 12 years, a lot of times only on a prn basis, so I'm very familiar with this drug.
I'm still trying to find an answer to the Verapamil and Bystolic question if anyone has had experience with this.
Last edited by kat4show; 01-29-2009 at 11:51 AM.
Reason: typing error
To the best of my understanding, taking CCBs and Beta Blockers at the same time is not a recommended thing. Why your doctor wants you to do this, only he/she would know. <removed>
I personally hate beta blockers, but that is because I had a very bad reaction to them, so it's more on a personal basis as others, a few anyway, find beta blockers OK. If at all possible, I'd not take a beta blocker, but your situation could be very different than mine.
Last edited by mod-anon; 01-29-2009 at 10:32 PM.
Reason: do not instruct members to do outside searches
Hi = Bystolic has only been approved in the U.S. for about a year but has been in Europe for quite a while. I would advise you to ask your doctor's nurse or your pharmacist about the best way to switch from Verapamil to Bystolic. My doctor changed my medication from Amlodipine to Bystolic a few months ago, and I had no problem at all. I had side effects while taking the Amlodipine, and I am very glad I switched to Bystolic. I do realize that some drugs require tapering off, and that is why I think you'll feel better if you just call your doctor's nurse. That's what they are there for, right?? He/she could tell you or ask the doctor if it is safe to be taking the Verapamil in the morning but changing to Bystolic at night. Changing my drug from Amlodipine to Bystolic (along with Enalapril and HCTZ) caused my pulse to lower to 60, as well as having a positive effect on my diastolic pressure.
Good luck! Mabent
Last edited by mabent; 01-31-2009 at 05:05 PM.
Reason: to add a sentence